MAUDE Adverse Event Report: DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. - FAIRFIELD LINEAR 7.5 FR. 40CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0480-08
Medical Device Problem Code Difficult to Open or Remove Packaging Material (2922)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event site postal code: (b)(6).The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that when the intra-aortic balloon (iab) box was opened, the customer found the sterile packaging to be compromised and the t-handle was stuck to the iab.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
The visual evaluation cannot confirm the difficulty removing the iab from the t-handle since the device was not returned for testing.Additionally, the evaluation cannot confirm the reported compromised packaging since the provided pictures do not show a damaged and/or compromised packaging and/or pouch.The device history records review concluded that there were no ncmrs, rework, or deviations documented for the reported lot/serial number.Based on the dhr/lhr review results, it was determined that there is no relation between the manufacturing process and the reported failure.The review of the historical data indicates that no other similar complaint was reported for the same lot/serial number and reported failure mode.The overall 24 month product complaint trend data for the period apr-19 through mar-21 was reviewed.There were no triggers identified for the review period.Communication/interviews were performed to obtain all possible information.Reference complaint #(b)(4).H3 other text : device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.Complaint record id # (b)(4).
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The product was returned with the membrane completely unfolded with no trace of blood.One retainer was returned still attached over the membrane 1.5¿ from the iab tip.The original iab packaging was not returned for investigation.Two pictures were provided by the facility that show the retainer still over the membrane.During the investigation one retainer was returned still attached over the membrane 1.5¿ from the iab tip.The retainer was able to be removed from the iab without damage to the membrane.An underwater leak test of the balloon, catheter, y-fitting, was performed and no leaks were detected.Based on the photographic evidence and evaluation of the returned device the reported event cannot be confirmed.The reported compromised packaging since the original iab packaging was not returned for investigation.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.Reference complaint #(b)(4).

Brand Name
LINEAR 7.5 FR. 40CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer (Section G)
DATASCOPE CORP. - FAIRFIELD
15 law drive
fairfield NJ
Manufacturer Contact
brian schaeffer
15 law drive
fairfield, NJ 
MDR Report Key11618903
Report Number2248146-2021-00220
Device Sequence Number16959587
Product Code DSP
UDI-Device Identifier10607567109725
UDI-Public10607567109725
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2023
Device Model Number0684-00-0480-08
Device Catalogue Number0684-00-0475
Device Lot Number3000116942
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer06/29/2021
06/01/2022
12/13/2022
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date06/29/2021
06/14/2022
12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale
Patient Weight68 KG